Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
199 Doctors are Online

Is it common to have cramping problems after an abortion ?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3365 Questions
I an abortion about 6 weeks ago i have only stopped bleeding a few days ago although it was very light for a couple of weeks. The last few mornings i have been waking up with bad cramping and have been getting quite a bit of watery whitish discharge. The cramping seemsto improve over the day then its back when i wake up and seems to be getting worse. Please help
Posted Wed, 18 Apr 2012 in Abortion and Stillbirth
Answered by Dr. Raju A.T 2 hours later
Hi Nic,

Thanks for your query.

I would consider the cramping in the abdomen is probably due to the left over wounds after the abortion.This is can be much expected to happen if its a Surgical abortion(D and E or D and C).The watery whitish discharge supports this fact.Such a presentation can also be seen with medical termination of pregnancy but very rarely expected after 6 weeks.

Since you had bleeding even after 6 weeks of abortion which is very unusual,I would advice you to get yourself examined by a Gynecologist with aid of an Ultrasound scan.

Do take antispasmodics to alleviate the crams you have , You can discuss about the same with your treating doctor.Though the problems will stop on its own within a week or two from now, as the bleeding has stopped but taking antispasmodics will help better.

Hope I have answered your query. If you have any follow up queries I will be available to answer them.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor